MAUDE Adverse Event Report: ARTHREX, INC. 1.5MM HEX, CMP FT; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. 1.5MM HEX, CMP FT; ORTHOPEDIC MANUAL SURG INSTR
Model Number 1.5MM HEX, CMP FT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, it was reported by a sales representative via sems that an ar-8737-37 driver shaft had an issue during a first mtp arthrodesis procedure on (b)(6) 2023.After the mtp joint was prepped, the surgeon through in a.86 k wire, and drilled over the wire with a 2.0 cannulated drill.Then they placed a 2.5x40 compression ft screw on power with the device.Once the screw was inserted 3/4 the length, the driver tip broke off inside the head of the screw.The wire was removed, and a dental pick was used to extract the broken tip of the driver from the head of the screw.The broken piece was removed from the patient.The screw was inserted the rest of the way by hand with a new driver.An x-ray was obtained to make sure there were no other pieces left in the patient.The surgery finished successfully as planned, and no harm was done to the patient.A second surgery will not be needed.This was discovered during use with no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed based on the customer-provided photo that displays an ar-8737-37 cannulated driver shaft with a broken tip.The most likely cause for the reported failure can be attributed to user error of the device due to improper bone prep; misaligned insertion; prying/leveraging the device during insertion.
 
Event or Problem Description
On (b)(6) 2023, the sales representative provided the following information via email: there was no case delay, and additional anesthesia was not needed.The complaint device had been discarded.

Brand Name
1.5MM HEX, CMP FT
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17662507
Report Number1220246-2023-07726
Device Sequence Number20599970
Product Code LXH
UDI-Device Identifier00888867127159
UDI-Public00888867127159
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1.5MM HEX, CMP FT
Device Catalogue NumberAR-8737-37
Device Lot Number1391617
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer08/29/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date01/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown